I NEED HELP WITH MIRAPEX BADLY

Discussion in 'Fibromyalgia Main Forum' started by homesheba, Nov 1, 2006.

  1. homesheba

    homesheba New Member

    ABOUT A MONTH AGO-
    my pain dr gave me this...
    take one tablet 3 times a day for 7 days,
    then take 1 and 1/2tablets 3 times a day
    well okay....
    i was excited,
    BUT!
    when i took the first one-
    i became soo sleepy that i crashed for hours,
    and still after a month-
    i cannot get past one a day!!
    now
    he has been waiting for me to compleat this
    and i keep telling him that
    i am trying!!

    what in the world do i do?
    do you all have that trouble??
    should i just now pop 3 a day at different time?
    and what??
    would i pass out or die??

    or should i by pass that
    and go on to 1 and 1/2 three times a day??
    see how wierd this is??
    isnt this alot to take?
    please give me your input
    as i am scared he is gona drop me
    if i dont get this down...
  2. Lolalee

    Lolalee New Member

    I cannot tell you what to do, but I would advise you to listen to your body. My doctor has tried to get me to increase my intake of Zanaflex. I can't....it knocks me out,makes me hallucinate and feel strange. I stopped taking it. Plus,it never helped my pain. My husband is having back trouble and he took one of my pills (I know..that's a no-no, but it's non-narcotic). It helped his pain and didn't even make him sleepy.

    That is proof that we all respond differently to medication.

    Lolalee
  3. Jeanne-in-Canada

    Jeanne-in-Canada New Member


    First off, if he's a specialist in pain I'm sure he's seen all sorts of different and adverse reactions to meds. Hopefully he knows something of FM/CFS and knows we are esp. prone to weird sensitivities and you are obviously sensitive to this med.

    So, either you may respond to a very small dose, or maybe the med just isn't for you. I can often only tolerate microdoses, and when less is more there are benefits to it. It costs waaaay less and is less hard on your system to filter the drug. So that may ease your mind. You can try taking half a pill or even a quarter, and if that is better tolerated push it up to twice daily if it goes alright. A doctor can only guess at what dose and what med is right for us, so don't sweat it.

    Mirapex can be great when it works, but i tried it and it did nothing, absolutely nothing for me. No side effects, fatigue or benefits.


    Jeanne
  4. homesheba

    homesheba New Member

    he isnt even a nice guy...
    i think he is fixing to dump me anyway.
    i have noticed atleast whwre i am that
    the pain dr will use my insurance for awhile
    like there is no tomarrow and then
    poof!!!
    decide he cant help me anymore.
    . so i am left again without a dr and no pain meds!!!
    i do not know what to do.
    of course fibro isnt curable
    but i cant even have them help me long term>>>
    does anyone have a good dr
    in the louisania
    or alabama or
    miss region??
  5. Daisys

    Daisys Member

    Try going to the Vitality101 site and look at the list of practitioners.

    If they've trained in the Teitelbaum protocol, they understand FM and how to treat it.

    I finally got good results by going that route.

    Hope there's somebody in LA that can help you!
  6. charlie21

    charlie21 New Member

    Hello Prickles how are you doing. I managed to get hold of homesheba, and thankyou. I have left you a copy of homesheba, because I know when I spoke with you last, I was very new to mirapex, and it will also keep you updated too. Hope you are well. Charlie21

    Hello there, prickles told me that you are having problems with Mirapex. I did send you a post, but I don't think you got it. I am still taking Mirapex, and I am fine on it. I am finding it is the dosage that people are initally on, sometimes it is too high I think, so then you have all the horrible side effects. How much are you taking?

    When I was first put it, I was on 0.088 mg which is a very small dose, three times a day. The third table I took two hours before bedtime. Two weeks after that, I had it increased, because it was taking a bit too long on the evening dose to kick in to get rid of the restless legs, so I am on 0.18 mg twice daily. One tablet at 9.00 a.m. and one at 9.00 p.m., and what a difference to the restless legs. Bearing in mind this is not really for the treatment of FM, but my flares have reduced, I mainly get mine in the mornings when I wake up, the usual stiffness, aches and pains, but I have found the frequency of the flares has reduced, and the severity. I no longer have restless legs when I go to bed. My muscles spasms which I can get all over, have reduced by 50% at least. I do take tramacet occasionally, if I have any breakthrough symptoms, but I have even reduced them from every 3 hours a day, to two tablets for the whole day. My doctor admitted he is astonished, but didn't let on, that he didn't think it would really work for me, and admitted he was wrong. I have also had a sleep problem, sleeping 1-3 hours a night, and I am also now on Zopiclone, which gives me a full 8 hours at the moment.

    Now the symptoms I initially had on Mirapex, was I was a bit wobbly on my feet, not much, and feel sleepy even now after taking them, but it does go off after a while. I am doing very well on my increased dose. Having read so many of these posts, I am of the opinion, that start small, get used to them, then if you need a bit more, then have it increase a week later, I think gently does it. Why are you on it three times a day, and then 1 and a half times a day, are you sure you have got that right. If I feel a slight side effect on the tiny dose I have been taking, god knows how much you must be taking. I will let prickles know that I have contacted you, as she told me about you, and the difficulty you are having. I personally think it is back to the drawing board, to get your doses right, and hopefully you will feel a bit better like I do now. Please note, that it does not cure the fatigue we have at times, and the heavy arms and legs, but it does reduce the pain and muscles spasms and restless legs, it cannot do everything, but I have no regrets taking it. Sorry it is a long post, Charlie21


    BACK | REPLY




    --------------------------------------------------------------------------------


    Home | Library | Email Bulletins | Store | Community


    --------------------------------------------------------------------------------


    [This Message was Edited on 11/04/2006]
  7. charlie21

    charlie21 New Member

    I have replied to you, please have a look at the string of replies. Prickles let me know that you needed help. Please let me know what I can do for you. Fibrohugs Charlie
  8. charlie21

    charlie21 New Member

    I think sometimes it can interact with other medications. I take Mirapex 2 times a day, one 9.00 a.m, and one at 9.00 p.m., this is my second increase. I am now on 0.18 mgs, which is a small dose, and I notice it can make me a little bit sleepy, but I can still function, and it will pass within an hour. But then I am on a betablocker which can make people sleepy, and then I am on tramacet (Ultracet) which can also make you sleepy. Sometimes it is all in the timing. I take my Betablocker, Tramacet if I need it, and my mirapex altogether at bedtime 9.00 p.m. but my dose of mirapex I take during the day 9.00 a.m. is just the mirapex, in other words, I can take most of my dopy drugs when I go to bed, that way I am asleep, and won't know anything about side-effects. I hope I am explaining myself properly. Charlie
  9. charlie21

    charlie21 New Member

    Are you sure that dose is correct 3 x 0.125 per day. As I understand it, you don't double the medication like that. The reason I am questioning, sorry I know I am not a doctor, but when I was on 0.125 mgs three times a day, I asked for an increase, and I casually said, do I need to take an extra one each time then, and he said goodness no, he had to order the next higher dose in which is 0.18 mgs, which I now take twice a day. You see they seem to go up in increments. Sorry it is only a thought. Charlie
  10. homesheba

    homesheba New Member

    the bottle says to do
    and wow!!
    thank you all again,
    i cannot tell you enought how apprieciative i am...


    take i tablet(1 mg)
    by mouth three times a day for 7 days,
    then take 1 and 1/2 tablets 3 times a day